Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 23, NWS Shreveport, LA

June 16, 2007Smith County, Texas

NWS Shreveport, LA issued this flash flood warning at Jun 16, 2007, 12:49 PM CDT for Smith County, Texas. It was in force for 86 min. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 16, 2007, 12:49 PM CDT (17:49 UTC)
Expired
Jun 16, 2007, 2:15 PM CDT
In force
86 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Smith County, TX

The radar

The Shreveport radar (KSHV), 134 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 12:55 PM CDTFLASH FLOOD3 Ne Tyler, TXFM 724...TX 110 N...FM 2015...AND NUMEROUS COUNTY ROADS ACROSS NORTHERN PART OF COUNTY CLOSED OR WASHED OUT
Jun 16, 1:30 PM CDTFLASH FLOOD6 E Tyler, TXCR-26 WASHED OUT BETWEEN TX-850 AND CR-21. WILL LIKELY BE CLOSED FOR SEVERAL DAYS.
Jun 16, 1:47 PM CDTFLASH FLOOD3 Sw Lindale, TXPARTS OF COUNTY ROAD 411 UNDER WATER. WATER RESUCE UNDERWAY.
Jun 16, 1:55 PM CDTFLASH FLOODTyler, TXREPORTS OF SEVERAL CLOSED ROADS ACROSS SMITH COUNTY DUE TO HIGH WATER. CR-2260 IS UNDER 4 FEET OF WATER. FM-724 IS CLOSED 3 MILES FROM US-64. FM-757 AND 2767 ALSO CLOSED. CR-472 CLOSED BETWEEN CR-433 AND 411.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 5.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2007-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1020 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2007-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1020 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
505 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 161752
FFWSHV
TXC423-161915-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1249 PM CDT SAT JUN 16 2007

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SMITH COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITIES OF...WHITEHOUSE...TYLER...

* UNTIL 215 PM CDT

* AT 1245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
  TO INDICATE MODERATE TO HEAVY RAINFALL OCCURRING OVER ALL OF 
  SMITH COUNTY.  REPORTS FROM SMITH COUNTY SHERIFFS OFFICE INDICATE 
  CONTINUED PROBLEMS WITH FLOODING ON AREA ROADWAYS...WITH NUMEROUS 
  COUNTY ROADS EITHER CLOSED OR WASHED OUT.  EVEN THOUGH RAINFALL 
  RATES HAVE SLOWED...ANY ADDITIONAL RAINFALL WILL ONLY MAKE THE  
  ONGOING FLOODING WORSE.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
  LINDALE...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN
THE WARNED AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

LAT...LON 3215 9547 3235 9544 3249 9559 3268 9559
      3260 9548 3260 9533 3254 9520 3256 9515
      3253 9500 3215 9499 3215 9499

$$
BUTTS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 10:15 AM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, Jun 16, 10:15 AM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1015 AM CDT SAT JUN 16 2007

.DISCUSSION...

FLASH FLOOD WARNINGS ARE OUT FOR SMITH AND UPSHUR COUNTIES THIS
MORNING...AS RAIN CONTINUES TO TRAIN NORTHWARD OVER PORTIONS OF EAST
TEXAS. AN UPPER LEVEL LOW SPINNING OVER NORTH CENTRAL TEXAS IS THE
CULPRIT OF THIS ACTIVITY...AS DISTURBANCES ROTATING AROUND THE LOW
INTERACT WITH THE ABUNDANT MOISTURE ACROSS THE AREA. CURRENT
FORECAST HAS A DECENT CHANCE OF RAIN THE FORECAST FOR THE ENTIRE
AREA...SO NO CHANGES TO POP FORECAST WILL BE MADE.  CLOUD COVER WILL
LIMIT HEATING...SO CONVECTION REACHING SEVERE STATUS WILL BE
LIMITED. TEMPS WILL HAVE TO MONITORED FOR ANY DECENT BREAKS IN THE
OVERCAST TO THE EAST...BUT ALL IS WELL AT THIS TIME IN THAT AREA. SO
HEAVY RAIN OVER PARTS OF EAST TEXAS IS THE FOCUS AT THIS TIME...AS
MORE FLASH FLOOD WARNING MAY BE NEEDED IF RAIN CONTINUES TO TRAIN
ACROSS THE AREA.

ELEVEN

&&

.AVIATION...

ADDITIONAL DISTURBANCES ARE POISED TO MOVE INTO THE FORECAST AREA
FOR THE AFTERNOON HOURS AS AN UPPER-LEVEL LOW CONTINUES TO SPIN OVER
NORTH TEXAS.  AIRPORTS OVER THE EASTERN PART OF THE FORECAST AREA
ARE DRY FOR NOW...WITH VFR FLIGHT CATEGORIES NOTED IN SURFACE
OBSERVATIONS.  CONDITIONS SHOULD GRADUALLY DETERIORATE THROUGH THE
AFTERNOON AS CONVECTION SLOWLY MOVES EAST FROM TEXAS AND ADDITIONAL
SHRA/TSRA DEVELOP.  IN GENERAL...LOOK FOR FLIGHT CATEGORIES TO
REMAIN MOSTLY MVFR FOR THE 1800 UTC TAF PACKAGE WITH REDUCTIONS INTO
IFR POSSIBLE IN HEAVIER SHRA/TSRA. /21/

&&

.PREVIOUS POINT TEMPS/POPS...
SHV  83  70  87  71 /  60  40  40  30
MLU  87  69  91  70 /  50  30  20  20
DEQ  82  69  84  68 /  60  50  50  50
TXK  82  69  86  70 /  60  40  40  40
ELD  84  68  89  68 /  50  30  20  30
TYR  81  69  83  71 /  70  50  50  50
GGG  81  69  85  70 /  70  50  50  50
LFK  84  69  85  71 /  60  40  50  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

11/21
Hazardous weather outlook, Jun 16, 12:00 PM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SAT JUN 16 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-170000-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT SAT JUN 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

AFTERNOON SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS
MUCH OF THE FOUR STATE REGION...AS AN UPPER LEVEL LOW PRESSURE
SYSTEM REMAINS STATIONARY ACROSS NORTH CENTRAL TEXAS. IN
ADDITION...THE AIR MASS OVER THE FOUR STATE AREA REMAINS SATURATED...
ADDING TO THE INCREASED RISK OF LOCALLY HEAVY RAINFALL. ANY NEW
THUNDERSTORMS THAT DEVELOP WILL LIKELY BE SLOW MOVING...PRODUCING
RAINFALL AMOUNTS OF ONE TO TWO INCHES IN SHORT PERIODS OF TIME.
THUS...LOCALIZED FLOODING MAY RESULT...ESPECIALLY IN LOW LYING AND
POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SCATTERED THUNDERSTORMS WILL PERSIST SUNDAY AND MONDAY...AS THE
UPPER LOW PRESSURE AREA REMAINS ANCHORED OVER NORTH CENTRAL
TEXAS OVER THE NEXT DAY OR SO. THIS SYSTEM SHOULD WEAKEN AND SLOWLY
EJECT NORTHEAST INTO OKLAHOMA AND WESTERN ARKANSAS MONDAY...BUT
ADDITIONAL SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP OVER ALL
THE FOUR STATE REGION THROUGH TUESDAY. SOME ISOLATED STORMS MAY
BRIEFLY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE.
HOWEVER...LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE THE MAIN
THREAT...WHICH COULD PRODUCE FLOODING OF LOW LYING...POOR DRAINAGE
AREAS. THIS THREAT WILL BEGIN TO END LATE TUESDAY...AS THE
REMNANTS OF THIS SYSTEM DRIFT SOUTH AND EAST OF THE REGION.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF SKYWARN SPOTTERS...EMERGENCY MANAGERS...AND HAM
RADIO OPERATORS...SHOULD NOT BE MAY BE NEEDED THIS AFTERNO0N AND
TONIGHT.

11

In the hours before

Local storm report, Jun 16, 8:07 AM CDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
807 AM CDT SAT JUN 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 AM     FLASH FLOOD      4 N BIG SANDY           32.64N 95.11W
06/16/2007                   UPSHUR             TX   LAW ENFORCEMENT

            INTERSECTION OF HIGHWAY 1002 AND ASPEN ROAD IS UNDERWATER
            AND IS IN THE PROCESS OF BEING CLOSED.

&&

15
Local storm report, Jun 16, 9:37 AM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
937 AM CDT SAT JUN 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 AM     FLASH FLOOD      1 N GLADEWATER          32.56N 94.95W
06/16/2007                   UPSHUR             TX   TRAINED SPOTTER

            FLOODING ACROSS US 80 WITH MINOR SIDESTREET FLOODING IN
            NORTH PART OF CITY

&&

12
Local storm report, Jun 16, 11:48 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1148 AM CDT SAT JUN 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     FLASH FLOOD      3 S GLADEWATER          32.50N 94.95W
06/16/2007                   GREGG              TX   LAW ENFORCEMENT

            TX 135 NEAR FM 2207 CLOSED DUE TO HIGH WATER

1120 AM     FLASH FLOOD      5 E GLADEWATER          32.54N 94.86W
06/16/2007                   GREGG              TX   LAW ENFORCEMENT

            WATER OVER US 271...MCCOMIC RD...AND MULTIPLE SECONDARY
            ROADS IN NORTHWEST PART OF COUNTY

1123 AM     FLASH FLOOD      5 S LINDALE             32.43N 95.41W
06/16/2007                   SMITH              TX   LAW ENFORCEMENT

            WATER OVER MULTIPLE SECONDARY ROADS IN NORTHERN PART OF
            SMITH CO.

&&

12

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:53 AM CDTFlash Flood WarningSHVUpshur3 hr
Jun 16, 9:50 AM CDTFlash Flood WarningSHVSmith3 hr
Jun 16, 11:24 AM CDTFlash Flood WarningSHVGregg, Upshur4 hr
Jun 16, 3:32 PM CDTFlash Flood WatchSHVAngelina, Camp, Cherokee, Franklin, Gregg, Harrison and 12 more24 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.